MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION MEB-9400A; ELECTROMYOGRAPH

NIHON KOHDEN CORPORATION MEB-9400A; ELECTROMYOGRAPH
Model Number MEB-9400A
Medical Device Problem Codes Use of Device Problem (1670); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The doctor reported that there is inaccurate marking of onset latency when tested on sensory nerves and when tested on all motor nerves.They stated that this has resulted in an inaccurate diagnosis to a patient.We have attempted to contact the customer to inquire about the status of the patient, to further troubleshoot, and to provide additional training on the usage of the device.The customer was instructed to contact nka, but they have not responded back to us.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.
 
Event or Problem Description
The doctor reported that there is inaccurate marking of onset latency when tested on sensory nerves and when tested on all motor nerves.They stated that this has resulted in an inaccurate diagnosis to a patient.We have attempted to contact the customer to inquire about the status of the patient to further troubleshoot, and to provide additional training on the usage of the device.The customer was instructed to contact nka, but they have not responded back to us.
 
Additional Manufacturer Narrative
The doctor reported that there is inaccurate marking of onset latency when tested on sensory nerves and when tested on all motor nerves.They stated that this has resulted in an inaccurate diagnosis to a patient.We have attempted to contact the customer to inquire about the status of the patient, to further troubleshoot, and to provide additional training on the usage of the device.The customer was instructed to contact nka, but they have not responded back to us.Investigation result: the root cause of the issue list is due to user error/education and lack of response.The customer had a remote session to address issues on the list.They were able to go through some of the list.The marking issues claimed by the doctor for inaccuracy and mis-diagnosis were not mentioned as being reviewed during the session.Tried multiple times to set up follow up session, but it never happened, the doctor was unavailable.Finally, customer requested the system be returned.

Brand Name
MEB-9400A
Common Device Name
ELECTROMYOGRAPH
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
1-31-4 nishiochia, shinjuku-ku
attn: shama mooman
tokyo, 161-8 560
JA  161-8560
MDR Report Key7546759
Report Number8030229-2018-00173
Device Sequence Number11269950
Product Code IKN
UDI-Device Identifier04931921102183
UDI-Public04931921102183
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K010590
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/25/2018
Report Date (Section F) 05/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMEB-9400A
Device Catalogue NumberMEB-9400A
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/09/2018
Device Age4 MO
Event Location Hospital
Date Report to Manufacturer05/25/2018
Initial Date Received by Manufacturer 05/25/2018
Supplement Date Received by Manufacturer05/25/2018
Initial Report FDA Received Date05/25/2018
Supplement Report FDA Received Date03/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA05/25/2018